Alert archive / Wyoming / High Wind Warnings in 2019

High Wind Warning 28, NWS Cheyenne, WY

September 25, 20194 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Sep 25, 2019, 2:39 PM MDT for 4 counties in Wyoming. It took effect at Sep 26, 2019, 11:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 25, 2019, 2:39 PM MDT (20:39 UTC)
In effect from
Sep 26, 2019, 11:00 AM MDT
Expired
Sep 26, 2019, 6:42 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 3:45 PM MDTNON-TSTM WND GST 5610 Ese Crystal Lake Cam, WYMEASURED WIND GUST AT STATION UP226

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2019-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2019-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1902 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS75 KCYS 252039
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
239 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING IN EFFECT FOR THURSDAY...

WYZ106-110-270200-
/O.NEW.KCYS.HW.W.0028.190926T1700Z-190927T0200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
239 PM MDT Wed Sep 25 2019

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. 

* TIMING...11 AM TO 8 PM 

* WINDS...Sustained 40 to 45 with gusts to 60 MPH

* IMPACTS...High profile vehicles should use caution if driving
  through these areas. High winds can lead to blowovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Worley
2 follow-up statements
044 
WWUS75 KCYS 261006
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
406 AM MDT Thu Sep 26 2019

...HIGH WIND WARNING IN EFFECT FOR THURSDAY...

WYZ106-110-270200-
/O.CON.KCYS.HW.W.0028.190926T1700Z-190927T0200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
406 AM MDT Thu Sep 26 2019

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* TIMING...11 AM TO 8 PM

* WINDS...Sustained 40 with gusts to 60 MPH

* IMPACTS...High profile vehicles should use caution if driving 
  through these areas. High winds can lead to blowovers. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Brothers
362 
WWUS75 KCYS 270042
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
642 PM MDT Thu Sep 26 2019

WYZ106-110-270145-
/O.CAN.KCYS.HW.W.0028.000000T0000Z-190927T0200Z/
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-
Including the cities of Bordeaux, Arlington, and Elk Mountain
642 PM MDT Thu Sep 26 2019

...HIGH WIND WARNING IS CANCELLED...

Sustained westerly winds and gusts have diminished to 20 to 25 
mph and 30 to 40 mph, respectively. Therefore, the High Wind
Warning is cancelled.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 25, 11:48 AM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 25, 11:48 AM MDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1148 AM MDT Wed Sep 25 2019

.SHORT TERM...(Today and tonight)
Issued at 313 AM MDT Wed Sep 25 2019

A south moving front will lead to cooler, near-normal,
temperatures and partly cloudy skies across the High Plains and
adjacent mountains today. As of 330 AM MDT, the front looks to be
moving into Converse, Niobrara, and the northwestern portion of
the Nebraska Panhandle. It'll progressively push south today
before it kicks east this evening. Winds across the mountains will
increase this afternoon with gusts of 25 to 35 mph due to an
increased pressure gradient across the mountain zones.

Winds ease overnight as temperatures fall into the low 40s across
the region and skies clear.

.LONG TERM...(Thursday through Tuesday)
Issued at 313 AM MDT Wed Sep 25 2019

Another round of strong westerly winds and a warming trend is
expected Thursday. Winds will increase from the west-southwest by
noon Thursday, and in response, humidities drop and temperatures
rise, ahead of the next frontal passage expected Friday. These
conditions will lead to critical fire weather conditions; a Fire
Weather Watch has been issued for most lower elevation areas
across southeast Wyoming. Please see the Watch for more details.

A pattern change is forecast for late Thursday and Friday as an
upper level low drops into the Pacific Northwest, ushering in a
moist southwesterly flow aloft and a surface cold front for
increasing chances for precipitation under an increasingly
unstable airmass. Precipitation will generally fall as rain,
though a dusting cannot be ruled out for the mountains. Daily
chances for precipitation continue as the low sits anchored over
the Pacific Northwest. The trough finally looks to pass through
the region Tuesday, ejecting north and east Wednesday.

Temperatures will be in the 60s, 40s in the mountains, beginning
Friday as 700 mb temperatures drop to near zero, though will see
a brief warm up Sunday under a deep southwesterly flow aloft.
The front associated with this trough could bring storms to the
High Plains under increased divergence aloft and atmospheric
instability. Timing of frontal passage will need to be monitored
for thunderstorm chances and for the possibility of a wintry mix
across the mountains. Still have yet to see much run to run model
consistency for forecast confidence to increase in the long-term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1148 AM MDT Wed Sep 25 2019

No significant changes for the 18Z forecast release. Winds
stronger Rawlins and Laramie where gusts 25-35 kts possible today
out of the southwest. Otherwise mid-deck over the northern
Nebraska Panhandle above VFR thresholds. VFR through tonight.

&&

.FIRE WEATHER...
Issued at 313 AM MDT Wed Sep 25 2019

Strong winds across the mountains today, though with above
critical humidities, as a front drops south towards the Colorado
border and near normal temperatures are realized across the
region. This changes Thursday as winds pick up substantially and
in response, humidities drop and temperatures rise, ahead of the
next frontal passage expected Friday. A Fire Weather Watch has
been issued for Thursday afternoon for many FWZs in southeast
Wyoming. A pattern change is expected Friday as showers, and
possible mountain snow, move into the region through mid-week next
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Thursday afternoon through Thursday
     evening for WYZ301-303-304-308>310.

NE...None.
&&

SHORT TERM...AB
LONG TERM...AB
AVIATION...JG
FIRE WEATHER...AB
Hazardous weather outlook, Sep 25, 3:54 AM MDT, 10 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
354 AM MDT Wed Sep 25 2019

WYZ101>119-261000-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
354 AM MDT Wed Sep 25 2019

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Cooler and breezy, especially across the mountainous terrain.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Warmer temperatures, gusty westerly winds and low humidities
Thursday. A Fire Weather Watch has been issued for most of
southeast Wyoming. See the Watch for more details. A pattern
change is expected Friday through mid-week next week with cooler
temperatures and daily chances for showers.

.Spotter information statement...

Spotter activation will not be required.

NEZ002-003-019>021-054-055-095-096-261000-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
354 AM MDT Wed Sep 25 2019

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 2:31 AM MDTFire Weather WatchCYS12 hr
Sep 25, 2:36 PM MDTRed Flag WarningCYS29 hr

Nearby

High Wind Warnings in Wyoming, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.